Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Lincoln, IL

January 2, 2006Fulton County, Mason County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jan 2, 2006, 4:30 AM CST for Fulton County, Mason County, Schuyler County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2006, 4:30 AM CST (10:30 UTC)
Expired
Jan 2, 2006, 5:21 AM CST
In force
51 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Fulton County, IL, Mason County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 021030
SVRILX
ILC057-125-169-021130-
/O.NEW.KILX.SV.W.0002.060102T1030Z-060102T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
430 AM CST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MASON COUNTY IN CENTRAL ILLINOIS
  SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS
  EXTREME EASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 530 AM CST

* AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SNICARTE...OR ABOUT 8 MILES NORTH OF VIRGINIA...AND WAS MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BATH
  HAVANA
  LEWISTOWN

OTHER LOCATIONS IN THE WARNING INCLUDE...LIVERPOOL...TOPEKA...
MARBLETOWN...DUNCAN MILLS...CHATAUQUA PARK AND BLUFF CITY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4011 9034 4007 9027 4007 9014 4041 8986
      4042 9019

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 021053
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
453 AM CST MON JAN 2 2006

ILC169-021103-
/O.CAN.KILX.SV.W.0002.000000T0000Z-060102T1130Z/
SCHUYLER-
453 AM CST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY HAS BEEN
CANCELLED...

AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4014 9024 4007 9027 4007 9014 4041 8986
      4042 9019 4018 9021

$$

ILC057-125-021130-
/O.CON.KILX.SV.W.0002.000000T0000Z-060102T1130Z/
MASON-FULTON-
453 AM CST MON JAN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR WESTERN MASON AND SOUTHERN FULTON COUNTIES...

AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BATH...OR ABOUT 9 MILES SOUTH OF HAVANA...MOVING
NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BATH.
  HAVANA.
  LEWISTOWN.

OTHER LOCATIONS AFFECTED INCLUDE...DUNCAN MILLS...CHATAUQUA PARK...
TOPEKA AND LIVERPOOL.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4014 9024 4007 9027 4007 9014 4041 8986
      4042 9019 4018 9021

$$

AUTEN
000 
WWUS53 KILX 021121
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
521 AM CST MON JAN 2 2006

ILC057-125-021131-
/O.CAN.KILX.SV.W.0002.000000T0000Z-060102T1130Z/
MASON-FULTON-
521 AM CST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MASON AND SOUTHERN
FULTON COUNTIES HAS BEEN CANCELLED...

AT 515 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4014 9024 4007 9027 4007 9014 4041 8986
      4042 9019 4018 9021

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:50 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 2, 2:50 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 AM CST MON JAN 02 2006

.DISCUSSION...
MAIN CHALLENGES WITH THIS FORECAST PACKAGE WILL BE POPS TODAY AND
TONIGHT...AND AGAIN ON WEDNESDAY WITH NEXT APPROACHING SYSTEM.

LATEST SURFACE CHART SHOWS 993MB LOW CENTERED OVER WESTERN
MISSOURI...WITH WARM FRONTAL BOUNDARY STRETCHING NORTHEASTWARD
ACROSS CENTRAL ILLINOIS.  ALOFT...VIGOROUS UPPER LOW PUSHING INTO
MISSOURI...WITH IMPRESSIVE MID-LEVEL DRY SLOT NOSING INTO WESTERN
ILLINOIS.  FURTHER WEST...NEXT SYSTEM OF INTEREST NOTED ON WATER
VAPOR IMAGERY WELL OFF THE SOUTHERN CALIFORNIA SHORE.

SHORT TERM...TODAY THROUGH WEDNESDAY...
THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI IN ASSOCIATION
WITH UPPER LOW AND 95KT 300MB JET STREAK.  STORMS WILL RAPIDLY
SPREAD NORTHEASTWARD INTO CENTRAL ILLINOIS EARLY THIS MORNING...WITH
ACTIVITY SHIFTING EASTWARD INTO INDIANA BY AROUND MIDDAY.  WILL GO
WITH OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS THE BOARD THIS
MORNING...TAPERING TO LIKELY SHOWERS BY AFTERNOON.  SURFACE LOW
EXPECTED TO TRACK ACROSS THE KILX CWA TODAY...REACHING WEST-CENTRAL
INDIANA BY 00Z TUE.  CAA ON BACKSIDE OF DEPARTING LOW WILL BEGIN TO
AFFECT THE AREA LATER TODAY...SO WILL LIKELY SEE HIGH TEMPS ACHIEVED
EARLY...WITH SLOWLY FALLING READINGS DURING THE AFTERNOON.  TEMPS
ACROSS THE FAR NORTH WILL REMAIN NEARLY STEADY IN THE UPPER
40S/LOWER 50S THIS MORNING...AS WARM FRONT REMAINS ALONG AND NORTH
OF I-74.  MEANWHILE...TEMPS WILL LIKELY RISE A FEW DEGREES FURTHER
SOUTH...WITH READINGS HITTING THE UPPER 50S AND LOWER 60S ALONG AND
SOUTH OF I-72.  TEMPS LIKELY TO SLIP BACK INTO THE 40S ACROSS ALL
BUT THE FAR E AND SE CWA LATE THIS AFTERNOON...WITH THE BEST CAA
HOLDING OFF UNTIL AFTER DARK.

WRAP-AROUND MOISTURE LIKELY TO PERSIST INTO THE EVENING...AS SYSTEM
SLOWLY PULLS EASTWARD.  MODELS HAVE TRENDED A BIT SLOWER OVER THE
PAST FEW RUNS...SO WILL MAINTAIN 30 POPS ACROSS THE EAST THROUGHOUT
THE NIGHT.  FORECAST SOUNDINGS REMAIN WARM ENOUGH FOR LIQUID
PRECIP...SO HAVE PULLED ANY MENTION OF SNOW FROM THE FORECAST.

AFTER A QUIET DAY ON TUESDAY...NEXT WEATHER-MAKER APPROACHES ON
WEDNESDAY.  MODELS IN RELATIVELY POOR AGREEMENT...WITH THE NAM
BEING THE FURTHEST NORTH WITH THE SHORT-WAVE AND ASSOCIATED SURFACE
REFLECTION AND THE UKMET BEING THE FURTHEST SOUTH.
ECMWF/CANADIAN/GFS REPRESENT A COMPROMISE BETWEEN THE TWO.  PREFER
THE SOUTHERN UKMET SOLUTION...AS IT PANNED OUT QUITE WELL WITH THE
PREVIOUS SYSTEM.  BOTTOM LINE WILL MEAN A WEAK AREA OF LOW PRESSURE
TRACKING ACROSS CENTRAL ILLINOIS ON WEDNESDAY...LIKELY ACCOMPANIED
BY SCATTERED SHOWERS.  BEST FOCUS FOR RAINS WILL BE A BIT FURTHER
NORTH OF THE LOW TRACK...SO WILL HIT POPS HARDEST ACROSS THE
NORTHERN CWA.  STRONG CAA BEHIND DEPARTING LOW WILL RESULT IN ANY
RESIDUAL PRECIP CHANGING OVER TO LIGHT SNOW BY WEDNESDAY NIGHT.

LONG TERM...THURSDAY THROUGH SUNDAY...
NOT MANY CHANGES IN THE EXTENDED...AS MODELS CONTINUE TO ADVERTISE
BROAD UPPER TROUGHING ACROSS THE EASTERN CONUS BY THE END OF THE
WEEK.  TEMPS TO RETURN TO NEAR NORMAL VALUES THURSDAY THROUGH
SATURDAY...WITH SOME MODERATION NOTED BY LATE IN THE WEEKEND.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BARNES
Hazardous weather outlook, Jan 1, 11:25 AM CST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CST SUN JAN 1 2006

ILZ027>031-036>038-040>051-021200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-
1125 AM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG LOW PRESSURE OVER SOUTHERN KANSAS WILL MOVE TOWARD CENTRAL
ILLINOIS MONDAY MORNING...AND LIFT A WARM FRONT NORTH ACROSS THE
AREA TONIGHT. THIS STORM SYSTEM WILL PUMP UNSEASONABLY MILD AND
MOIST AIR NORTHWARD INTO THE STATE. THIS WILL BRING A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE AREA TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS SOUTH OF I-72 TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS
INTO MONDAY MORNING. THE RISK OF SEVERE THUNDERSTORMS WILL STAY EAST
OF ILLINOIS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ILZ052>057-061>063-066>068-071>073-021200-
CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-
CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1125 AM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG LOW PRESSURE OVER SOUTHERN KANSAS WILL MOVE TOWARD CENTRAL
ILLINOIS MONDAY MORNING...AND LIFT A WARM FRONT NORTH ACROSS THE
AREA TONIGHT. THIS STORM SYSTEM WILL PUMP UNSEASONABLY MILD AND
MOIST AIR NORTHWARD INTO THE STATE. THIS WILL BRING A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE AREA TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS SOUTH OF I-72 TONIGHT. LARGE HAIL AND
DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS
INTO MONDAY MORNING. THE RISK OF SEVERE THUNDERSTORMS WILL STAY EAST
OF ILLINOIS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER 9 PM SOUTH OF I-72.

HUETTL/AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:35 AM CSTSevere Thunderstorm WarningILXMorgan, Scott48 min
Jan 2, 6:41 AM CSTSevere Thunderstorm WarningILXTazewell64 min
Jan 2, 9:15 AM CSTSevere Thunderstorm WarningILXClay32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.